I have been reading that many skin problems, such as seborrhoeic dermatitis,
may be associated with hair loss in balding males. For instance, the scalp can become itchy/flaky in regions of the hair thinning/loss. The
application of cortical steroids (Luxiq, etc.) are often given to
ameliorate the symptoms of the dermatitis. However, can they have a
deleterious effect in furthering your hair loss? Do you know if these
cortical steroids act to aid or hinder the effect of typical hairloss
medications, such as Propecia? – Jonah
Regarding how “skin problems, such as seborrhoeic dermatitis, may be associated with hair loss in balding males” as a non physician, I really don’t know. I know that some have speculated on dandruf and scalp imflamation accelorating hair loss. Many use Nizoral shampoo a couple of times a week in the belief that it will reduce scalp imflamation and possibly hair loss.
I also recall a discussion on our forum about the effects of steriods on Propecia and hair loss. I suggest you visit our Hair Restoration Discussion Forum and click on the “Find” button to search for posts on your topics such as “steriods” and “dandruff”. You will be able to find posts on these various topics going back over five years.
Best wishes for great new growth, Pat
Publisher of the Hair Transplant Network, the Coalition Hair Loss Learning Center, and the Hair Loss Q & A Blog. To share ideas with other hair loss sufferers visit our Hair Restoration Discussion Forum.